Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on KC Wallman compactifications

Authors: Darrell W. Hajek and Angel E. Jiménez
Journal: Proc. Amer. Math. Soc. 61 (1976), 176-178
MSC: Primary 54D35
MathSciNet review: 0428283
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In a previous paper, D. W. Hajek showed that if a space $ X$ is a $ {T_3}$ space and $ A$ is a compact subset of $ WX$, the Wallman compactification of $ X$, then $ X \cap A$ is a closed subset of $ X$. This raises the question of whether this ``closed intersection'' property characterizes the $ {T_3}$ spaces among the Hausdorff spaces. In the present paper, the authors show this conjecture is false by giving an example of a nonregular Hausdorff space whose Wallman compactification is a $ \operatorname{KC} $ (compact closed)-space, and, hence, trivially satisfies this ``closed intersection'' property.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D35

Retrieve articles in all journals with MSC: 54D35

Additional Information

Keywords: Wallman compactification, $ \operatorname{KC} $ (compact closed)-space, "closed intersection'' property, nonregular Hausdorff space
Article copyright: © Copyright 1976 American Mathematical Society